It depends on many factors, what is the nature of his CAD, what are his risk factors (smoker, high blood pressure, cholesterol levels, family history), age and what meds he has been prescribed and is refusing to take.
Obviously, his doctors feel he will benefit from the meds and may indeed need them to have a good outcome. If you can provide more info you will get a more informed answer. Let us know the details and we'll help you out.
Jon is correct as there should be more information, but coronary artery disease (CAD) means there is plague buildup within the vessel, and this restricts a good supply of blood to the heart cells. The diminished blood flow can injure the heart cells impairing heart wall movement, the heart will enlarge in an attempt to compensate, and untreated will cause the heart to eventually fail.
Medication will/should dilate the vessels enabling the heart to supply an adequate supply of blood to the heart, the heart's workload is reduced by the less resistance of unconstricted vessels. Control risk factors where possible as stated, etc.
Artery problems will only show up if they are affecting the function of the chambers, which isn't always the case in early stages of Angina. However, an echo does give valuable information regarding damage to the heart and valve function as well as how much blood is ejected with each heartbeat.
just been told i have left ventricle hypertrophy....what does this mean..on coversyl5mg this past month...........have pain in left side of left breast but doc says thats not related also have fibrocystic breast
this means your left ventricle is enlarged, and the wall thickness will usually be increased. This is probably the result of high blood pressure and if not too bad should return to normal once your pressure is reduced. This condition can also be the result of extreme fitness, such as in athletes. In some athletes, the left ventricle can increase by as much as 60% in mass. Pregnant women also are expected to see an increase in the size of the left ventricle. Did your cardiologist state the wall thickness and the percentage increase in mass of the left ventricle?
No wasn't told percentage etc. just that i had slight enlargement of left ventricle....on coversyl one month now how long does it take for blood pressure to come down.....also any suggestions of sites relating to diet for hypertension
Ok I had a nuclear and regular stress test seems I have different stories.here are some results..says LEFT VENTRICULAR is slightly dilated ?? TID RATIO is 1.2 and my DUKE SCORE - 14(HIGH RISK) so how can they says its normal ? I exercise very hard 6 days a week being a pro athlete 38yrs old,and I do have GRAVES DISEASE,only on 5mg of TAPAZOL.SO AM I in any danger ?? not sure what to do ? (and last few months by blood pressure has been high) weird part is I can exercise at a great pace...?? please help
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.